Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Indianapolis, IN

June 1, 2016Hamilton County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 1, 2016, 3:13 PM EDT for Hamilton County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 3:13 PM EDT (19:13 UTC)
Expired
Jun 1, 2016, 3:45 PM EDT
In force
32 min
Issued by
NWS Indianapolis, IN

County Hamilton County, IN

The radar

The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS83 KIND 011913
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT WED JUN 1 2016
 
INZ037-039-040-046-047-011945-
MARION IN-HENDRICKS IN-MADISON IN-HAMILTON IN-BOONE IN-
313 PM EDT WED JUN 1 2016

...SPECIAL WEATHER STATEMENT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ZIONSVILLE...OR 13 MILES NORTHWEST OF INDIANAPOLIS...MOVING NORTHEAST
AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...BROWNSBURG...
ZIONSVILLE...WESTFIELD...CICERO...PENDLETON...FORTVILLE...WHITESTOWN...
INGALLS...LAPEL...ARCADIA...MERIDIAN HILLS...CLERMONT...ROCKY RIPPLE...
WILLIAMS CREEK AND CROWS NEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3996 8570 3994 8577 3994 8586 3993 8586
      3993 8594 3990 8594 3979 8639 3992 8648
      4022 8596 4022 8593
TIME...MOT...LOC 1913Z 240DEG 49KT 3992 8631 

$$

LEE/KOCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:13 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 1, 2:13 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Indianapolis IN
213 PM EDT WED JUN 1 2016

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 130 PM EDT Wed Jun 1 2016

High pressure will build across Indiana from the west overnight,
then control our weather until Saturday.

A somewhat unusual pattern is forecast to develop this weekend and
persist well into next week. Indiana is going to stay wedged between
low pressure over the northeastern states and high pressure over the
Mississippi Valley. This will cause unseasonably cool weather by
bringing in air from Canada.

&&

.NEAR TERM (Tonight)...

Issued at 130 PM EDT Wed Jun 1 2016

The main issue is the chance for rain.

The GFS/MAV is quick to dry the area, with little or nothing in
the northern and central counties after 00Z. However, with a cold
front still upstream this looks fast. At least some chance seems
in order. The MET reflects this and will be used.

Skies should be mostly cloudy early from convection and convective
debris, but clear as storms decrease.

For temperatures there is good model agreement about slightly
cooler conditions after frontal passage. A blend will be used for the
consensus effect.

&&

.SHORT TERM (Thursday through Saturday)...

Issued at 130 PM EDT Wed Jun 1 2016

The forecast problem is POPs.

There is enough difference between models to create doubt about how
much convection may be triggered by a front near the Ohio River.

A dry forecast looks safe in the north through Friday night. For the
southern and central counties over the same time a blended forecast
yields chance to slight chance POPs depending on place and time.
This is reasonable considering the inherent uncertainty. Skies
should be partly cloudy mainly from afternoon and evening cumulus.

For Saturday the models are converging on a solution with a influx
of southerly moisture ahead of a fairly strong surface front/short
wave aloft. Showers and thunderstorms are likely.

For temperatures forecasts are generally close and there is no
reason to depart from a blend to capture the best of all. Friday is
a partial exception.  The MAV may be cool considering the background
fields and the other models. The blended forecast will be increased
a few degrees to offset the suspected MAV bias.

&&

.LONG TERM /Saturday Night through Wednesday/...
Issued at 212 PM EDT Wed Jun 1 2016

The main focus of the extended period will be the transition to a
slightly cooler and slightly unsettled weather pattern. Long range
models are in pretty good agreement in a progressive upper
trough initially over the western upper Great Lakes Saturday that
moves slowly east and finally off the New England Coast by Friday
June 10. During that time our area remains in cyclonic flow aloft
with some weak short waves moving through the flow. This should
result in periods of showers and possible thunder at least until
Tuesday when the upper low moves far enough east to minimize its
influence for rain. With heights a bit below normal for this time
of year and with some periodic showers expect temperatures to
average near guidance and just a little below normal. Dewpoints
will drop back into the 50s and thus feel less humid than this
week.

&&

.AVIATION /Discussion for 011800z TAFS/...

Issued at 1253 PM EDT Wed Jun 1 2016

Expect VFR with winds below 10 knots this forecast period except
during rain/storms this afternoon and early evening where
visibilities could drop briefly below 2 miles in downpours.

Outflow boundary from showers in NW Indiana has pushed to KIND
area with winds switching to NW and N behind this boundary. It is
also serving as a lifting mechanism for slowly destabilizing
airmass and showers between KIND and KLAF have developed on this
boundary.

Meanwhile more organized area of showers from NW Indiana to SC
Illinois have not changed much in coverage but cells on southern
end in more unstable air are beginning to develop lightning.

Expect trend of a few more thunderstorms developing during peak
heating this afternoon but disorganization suggests no better than
vicinity thunder mention until more organization occurs. Coverage
for thunderstorms will be isolated while showers coverage is
greater but still scattered in amount.

Frontal boundary and deep layered moisture triggering this
convection will push east of TAF sites after 0200100Z though
scattered mid and high clouds should prevail most of the night
except at KLAF which will become deeper into the drier air
settling in.

Small chance of MVFR fog near daybreak at KLAF where it has
already rained today and at KBMG which will be closest to this
slow moving boundary that will become stationary in southern
Indiana Thursday.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....TDUD
AVIATION...TUCEK
Hazardous weather outlook, Jun 1, 5:15 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 AM EDT WED JUN 1 2016

INZ021-028>031-035>049-051>057-060>065-067>072-020915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
515 AM EDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE. ISOLATED SEVERE STORMS MAINLY
         NORTHWEST OF A TERRE HAUTE TO MUNCIE LINE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...BRIEF HEAVY
         RAIN.

TIMING: SEVERE STORMS MAINLY THIS AFTERNOON. THUNDERSTORMS TODAY
        AND TONIGHT.

DISCUSSION: A COLD FRONT WILL MOVE INTO THE AREA TODAY. THE FRONT
WILL WORK WITH A WARM AND UNSTABLE AIRMASS TO PRODUCE SOME
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE IN EXTREME SOUTHERN
SECTIONS OF CENTRAL INDIANA ON THURSDAY. OTHERWISE MORE STORMS
ARE POSSIBLE SATURDAY THROUGH MONDAY. SOME STORMS MAY BE SEVERE ON
SATURDAY WITH DAMAGING WINDS AND LARGE HAIL.

DISCUSSION: A COUPLE OF COLD FRONTS COULD BRING THUNDERSTORMS TO
THE AREA THIS WEEKEND INTO EARLY NEXT WEEK. THE FRONT ON SATURDAY
COULD PRODUCE SOME SEVERE THUNDERSTORMS. CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY RAIN ARE ALWAYS THREATS WITH ANY STORM.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON.
SPOTTERS SHOULD PAY ATTENTION TO FORECASTS FOR POTENTIAL SEVERE
STORMS ON SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jun 1, 2:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EDT WED JUN 1 2016

INZ046-047-054-055-011900-
MARION IN-HENDRICKS IN-JOHNSON IN-MORGAN IN-
232 PM EDT WED JUN 1 2016

...SPECIAL WEATHER STATEMENT...

AT 231 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BROWNSBURG TO NEAR SOUTHPORT. MOVEMENT WAS
NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...PLAINFIELD...BROWNSBURG...BEECH GROVE...
SPEEDWAY...MOORESVILLE...DANVILLE...SOUTHPORT...AVON...BROOKLYN...CLERMONT...
MONROVIA...HOMECROFT...ROCKY RIPPLE...WYNNEDALE...SPRING HILL...BETHANY...
CROWS NEST AND CAMBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.

&&

LAT...LON 3972 8603 3948 8624 3949 8647 3976 8649
      3992 8635 3993 8623
TIME...MOT...LOC 1831Z 203DEG 21KT 3982 8637 3964 8621

MRD/JK
Special weather statement, Jun 1, 2:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT WED JUN 1 2016

INZ054-011900-
MORGAN IN-
248 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 300
PM EDT...

AT 247 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARTINSVILLE...OR 19 MILES NORTH OF BLOOMINGTON...MOVING NORTHEAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE AND PARAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.

&&

LAT...LON 3956 8653 3946 8637 3936 8653 3942 8663
      3945 8663
TIME...MOT...LOC 1847Z 222DEG 19KT 3945 8653

MRD/JK
Special weather statement, Jun 1, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT WED JUN 1 2016

INZ037-039-040-046-047-011945-
MARION IN-HENDRICKS IN-MADISON IN-HAMILTON IN-BOONE IN-
313 PM EDT WED JUN 1 2016

...SPECIAL WEATHER STATEMENT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ZIONSVILLE...OR 13 MILES NORTHWEST OF INDIANAPOLIS...MOVING NORTHEAST
AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...BROWNSBURG...
ZIONSVILLE...WESTFIELD...CICERO...PENDLETON...FORTVILLE...WHITESTOWN...
INGALLS...LAPEL...ARCADIA...MERIDIAN HILLS...CLERMONT...ROCKY RIPPLE...
WILLIAMS CREEK AND CROWS NEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3996 8570 3994 8577 3994 8586 3993 8586
      3993 8594 3990 8594 3979 8639 3992 8648
      4022 8596 4022 8593
TIME...MOT...LOC 1913Z 240DEG 49KT 3992 8631

LEE/KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:32 PM EDTSpecial Weather StatementINDMarion28 min
Jun 1, 2:48 PM EDTSpecial Weather StatementINDMorgan12 min
Jun 1, 3:22 PM EDTSpecial Weather StatementINDKnox23 min
Jun 1, 3:38 PM EDTSpecial Weather StatementINDMarion52 min
Jun 1, 3:41 PM EDTSpecial Weather StatementINDJohnson, Shelby49 min
Jun 1, 3:44 PM EDTSpecial Weather StatementINDKnox46 min
Jun 1, 3:57 PM EDTSpecial Weather StatementINDMadison48 min
Jun 1, 4:28 PM EDTSpecial Weather StatementINDHenry, Rush32 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.